MAUDE Adverse Event Report: CHOICESPINE, LLC THUNDERBOLT MINIMALLY INVASIVE AND LANCER OPEN PEDICLE SCREW SYSTEM; THUNDERBOLT/LANCER NEW SET SCREW THREAD

CHOICESPINE, LLC THUNDERBOLT MINIMALLY INVASIVE AND LANCER OPEN PEDICLE SCREW SYSTEM; THUNDERBOLT/LANCER NEW SET SCREW THREAD
Model Number MT20-0002
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Patient original surgery date was (b)(6) 2022.First surgery l3-4, l4-5 dlif/l5-s1 alif/l3, l4, l5, s1 psf.The set screws came out bilaterally s1 and left l5.The l5-s1 cage had also migrated & had to be replaced.The revision surgery was done on (b)(6) 2023.Screw & set screws were sent to (b)(4) on (b)(6) 2023.
 
Additional Manufacturer Narrative
We have reviewed the returned pedicle screws and set screws.We were able to determine the likely cause.The assessment suggests that the rods were not fully reduced when the set screws were advanced done to the rod, causing the torque wrench to signal fixation, despite a gap between the bottom of the tulip and the rod, which could lead to screw loosening.

Brand Name
THUNDERBOLT MINIMALLY INVASIVE AND LANCER OPEN PEDICLE SCREW SYSTEM
Common Device Name
THUNDERBOLT/LANCER NEW SET SCREW THREAD
Manufacturer (Section D)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer (Section G)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer Contact
tracy huling
400 erin drive
knoxville, TN 37922
8652433967
MDR Report Key17787368
Report Number3005819474-2023-00008
Device Sequence Number6454570
Product Code KWP
UDI-Device Identifier00840996187404
UDI-Public00840996187404
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K171456
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician Assistant
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMT20-0002
Device Lot Number9550-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale